MAUDE Adverse Event Report: SYNTHES GMBH AIMING BLOCK F/SCR Ø5 F/LCP PAED-HIPPL; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK, REUSABLE

SYNTHES GMBH AIMING BLOCK F/SCR Ø5 F/LCP PAED-HIPPL; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK, REUSABLE
Catalog Number 03.108.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The lot number was unknown.Therefore, the expiration date and device manufacture date were unknown.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in (b)(6) as follows: this is report 5 of 5 for (b)(4).It was reported by the sales rep in (b)(6) that during an unknown surgery on (b)(6) 2022, it was observed that two k-wire devices jammed in each guide (03.108.001 and 03.108.002) and the plate device was used as a guide instead.It was further reported that during removal of wires later, the extender also appeared damaged.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.This report is for one (1) aiming block f/scr ø5 f/lcp paed-hippl device.This complaint involves five (5) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the aiming block f/scr ø5 f/lcp paed-hippl was found the k-wire stuck.The investigation can confirmed the complaint.A dimensional inspection for the aiming block f/scr ø5 f/lcp paed-hippl was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the aiming block f/scr ø5 f/lcp paed-hippl was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes, no issues dimensional inspection: n/a device history product code: 03.108.002, lot number: 22p3024, manufacturing site: bettlach, release to warehouse date:10 december 2019.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING BLOCK F/SCR Ø5 F/LCP PAED-HIPPL
Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK, REUSABLE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14196587
Report Number8030965-2022-02679
Device Sequence Number19972577
Product Code FZX
UDI-Device Identifier07611819847224
UDI-Public7611819847224
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.002
Device Lot Number22P3024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/27/2022
06/10/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/26/2022
06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale